Jump to content

yogini

Volunteer
  • Content Count

    3,032
  • Joined

  • Last visited

Everything posted by yogini

  1. If you search on the forum there is very good information on how people prepare for vacations and heat. I know some people have cooling vests. Preparation is the key. Can you do try a half day at the beach or in the sun before you go on your vacation as a test?
  2. I would personally start with a GP. It doesn't make sense to start with a specialist if it could be one of many things. You could mention the various conditions you have researched, maybe the dr would find that helpful. If you don't have positional HR/BP changes dysautonomia seems unlikely.
  3. I think a dysautonomia doctor would mostly be focused on treating HR/BP issues -- do you have those or just the painful hands?
  4. It is very hard to find a knowledgeable POTS doctor. If you found a doctor that's good, it may make sense to stick with that person and work with them until you've found the right treatment combination. There is no medication that works for all people with POTS. We all have different causes and co-conditions, and so treatment is very individual. It is a big process of trial and error that can take several months or longer. Beta blockers and other medications that affect your HR cause fatigue but some of these side effects wear off over time. MIdodrine could increase your BP to coun
  5. A doctor can really figure out best whether your particular numbers meet the definition of POTS. Even though your number is a 30 point increase, the HR of 94 is within the range of normal (60-100bpm). I think most of us that get diagnosed wind up with high HRs or low BPs which are outside the normal range. You have been testing from lying to standing. Does your HR still go up 30 points sitting to standing? I am not sure that everyone with MCAS has dysautonomia. Most people with dysautonomia don't faint - but I do think lightheadedness and dizziness are very common symptoms. Wha
  6. If your BP is going too high on some days, I would let your dr know right away. Florinef does not have an immediate effect like midodrine. It takes time to build up in your system and if you miss a dose, the prior dose is still in your system for up to two weeks. It is not something like Tylenol which wears off in a couple of hours. And you generally have to be consistent in your dosing. Your doctor will know best.
  7. Irregular heartbeats sometimes feel like a burp, so that could be party of your problem. It is hard to know what is going on with many of us. If you are having problems of indigestion, you should do research on gastric co-conditions. Many dysautonomia patients have gastroparesis, celiac and/or other conditions. You can do research and get testing to see if any of these conditions apply to you. Even if you do not have any gastric condition, you can identify foods that trigger you by keeping track of your diet. I would also do LOTS of research and get a second opinion before "cauterizi
  8. When you say exercise, what kind of exercise are you doing and for how long? Non-cardio exercises (like yoga) and exercises in non-vertical position (swimming) work the best for me. For cardio I have to pace myself and go at less than full capacity - I really prefer other forms of exercise to cardio.
  9. I agree with corina that it could be the sugar or maybe some artificial colors or flavors in the drink. Read the label and see what could be in there. Or better yet - just stop drinking it and see if the awful symptoms go away, unless your dr disagrees.
  10. Is the weakness, confusion and semi-consciousness happening with the bananas and potatoes?
  11. I would ask your doctor - you can have your potassium level tested. And if you think something is making you sick to the point of being semi-conscious - it probably makes sense not to take it anymore. However, I do tend to agree with MomtoGiuliana. Even something like a banana, which is very high in potassium, contains about 1/10 of the amount of potassium you need per day. A sports drink would have much less and other fruits and juices would also have much less. Such a small amount of potassium is unlikely to make you so sick, so the trigger could be something else.
  12. I don't think that bringing BP or blood volume from low to normal would be harmful. It could in fact be unhealthy to have low BP - basically many of us are suffering from all of our dysautonomia symptoms because of low BP. When my BP is boosted, I don't have a headache, I have more energy, I can exercise more, etc. It's like if you have a thyroid deficiency - you take pills to bring your levels to normal. You could find a study saying that thyroid pills are dangerous for healthy people -- but that study wouldn't be relevant for people with a thyroid deficiency. In fact it might be dang
  13. I agree with issie that we should question the doctors advice and standard advice for POTS patients to see if it applies to us personally. For me, the recommended exercise protocols don't work, so I had to find another way to exercise. That treatment wasn't appropriate for me, but I wouldn't want my personal experience to affect another person's decision. In fact I think everyone SHOULD look into the exercise protocols because they might help others even though they didn't help me. And I feel the same way about meds that didn't work for me. Our condition is already very hard to treat - s
  14. I've had two teeth extracted with carbocaine and multiple cavities filled, without side effects. You can look online to read about the side effects, and also ask your doctor, since it is different for each person. Carbocaine is not as effective as the epi shot - so you may feel a little more pain and you may have to have extra shots in the middle of your treatment.
  15. I think for many people with POTS, our blood pressure is lower than normal and it Is responsive to salt - so the sentence you quoted doesn't apply. Arterial damage and strokes are caused if you have high BP over a long period of time. If you are just brining your BP up from low to normal through salt, there should not be a risk. I have been assured by my doctor that high salt intake is appropriate for me. Many doctors not only prescribe salt for POTS patients, but florinef, which makes us retain even more sodium to drive up our blood pressure. Unless there was a study saying extra salt is b
  16. I dunno - salt helps me a LOT and my doctor told me not to worry about the salt warnings for me. And I definitely don't have autoimmune issues or inflammation. We are all so different - it's best for each person to decide after talking to their doctor.
  17. Yes, this was a very big issue for me. In my case, when I started monitoring my heart rate during exercise, I found that it was going too high and not calming down enough after. Then I would have bouts of tachycardia and have to stay in bed. I also got migraines for days after exercising. A few things helped me with this - first warming up and cooling down to ease into exercise. I also started wearing compression hose when riding the bike - this kept my HR down. And then finally I realized that cardio wasn't really for me - I switched to yoga, which is much gentler for my body and he
  18. Yes, I agree with Sylvie. Generally it is safe to eat foods that are naturally high in potassium, like bananas + mushrooms. But I wouldn't take a pill or use a powder to supplement potassium without speaking with your doctor.
  19. My favorite broth is called Better than Boullion brand. It's a paste which you can get in Whole Foods -- I sometimes see it in regular grocery stores too. I get the organic chicken one. Whole foods also sells broth cubes which are very high in sodium and organic. I think it's 750mg per serving, so extremely high in sodium. I try to stay away from canned broths and soups which have MSG.
  20. There is a different between sodium and salt. There are about 400 mg of sodium in 1 gram of salt - and food content usually labels sodium, not salt, So make sure you are using the right measurement. Rather than measuring tablespoons of salt, I find it easier to eat food that is naturally high in salt. These are very easy to find - you can research online. I drink organic broth - that is one way to get all my salt content for the day.
  21. It's very common to experience other symptoms of POTS when your heart rate and BP are normal.
  22. Chest pains and irregular heartbeats are very common, especially in dysautonomia but also even with healthy people. They are scary but they aren't dangerous UNLESS your cardiologist tell you that they are. It sounds like your doctors ran tests and concluded you don't need medication. This does not seem unreasonable or unusual for a POTS patient.
  23. Thank you. I have been thinking about it. Your post convnced me to try it!
  24. This is very great advice. I too am much better/functional. For most of us that have improved, it takes a lot of trial and error, hard work and patience. I remember many people over the years - some extremely sick for years. Many who were sure they'd never get better did.
×
×
  • Create New...